I don't know but all I can tell you is my body CRAVES sugar day and night it's pathetic and disgusting and I can't stop.
Someone accidentally took a sip of my coffee the other day and almost dropped it...the look on her face was priceless it was just so confused...but I can't help it.
Thanks for your reply. That is very interesting because up until treatment I craved sugar like mad. I mean, I left the grocery store with something sweet every single time I went in. Now, I blow right past all the sweet stuff and can't wait to get to the cheese/nuts/chicken - you know, all the high protein stuff. It's bizarre how our bodies react to this stuff!!!!
It's got to be something like that. I find that every month or so while I've been doing this it's a different "craving". I go through the most bizarre spurts and I don't want to eat ANYTHING else! Then after a while I get tired of that and HAVE TO HAVE something else. And again I want nothing else at all!
It's horrible - it really can drive you crazy but...at least we are eating that is a good thing no matter WHAT IT IS~ :)
I do not believe they have checked my levels,so I guess I'm not certain whether mine are high or low or what, but I sure don't feel right. I did some searching last night for info about blood sugar levels and treatment but did not turn up anything pertinent. Who knows?! I keep telling myself that somehow it is a good thing and it must mean the tx is working :) lol I guess that is one way to make it through the days!
Diabetes can become a side effect of treatment. Normally the liver dr will not automatically check your sugar levels on the regular scheduled lab tests, unless you tell him you think your having a problem.
In many people after tx diabetes will stabilize and "go away" but for some it doesn't. You can get a sugar glucose machine at Wal-Mart (I use the Rely On brand) for $10 and 100 testing strips for $40. If you think your having a problem this early you should probably start checking your blood sugar levels. Normal levels are between 90 - 120. After you eat not over 180. If your running higher than 120 first thing in the am you might have a problem and need to contact your GP.
ScheringPlough's Commitment to Care website and TX side effets talk about sugar levels on TX.
Shortly before I started TX I was dx'ed with diabetes. I believe it (blood sugar wackiness)was due to the HCV. I've never been overweighth, not a drinker, all blood stuff (other than liver) in good shape. Blood sugar just real high. Went on daily insulin ( I called my HCV diabetes 'adding insulin to injury'. Started tx and continued the insulin. After about week 12 went to the endocrine guy who said that glucose level (AIC and other related) were all in normal range and to discontinue the insulin. At the same time the 12 wk pcr came as non-detect. My belief is that the HCV giveth and the clear pcr taketh away. There is someone else here (new sojourn if I remember correctly) who had similar tale. Next time you get a rx for tx blood work ask your doc to add the 'A1C' test. The results give you a blood sugar reading that is expressed as a number which reveals your blood sugar over the past 3 month span. If you take the A1C when they do a CBC keep in mind it's a 'fasting' test. Go in the AM.